Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 213, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2011, 11:34 AM CDT for Butler County, Cowley County, Kansas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 11:34 AM CDT (16:34 UTC)
- Expired
- Jun 16, 2011, 12:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, KS, Cowley County, KS
The radar
The Wichita radar (KICT), 43 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 11:42 AM CDT | TSTM WND DMG | 3 Ne Rose Hill, KS | POWER POLL DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 4.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2811 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798 WUUS53 KICT 161634 SVRICT KSC015-035-161730- /O.NEW.KICT.SV.W.0213.110616T1634Z-110616T1730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1134 AM CDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 1230 PM CDT * AT 1129 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ROSE HILL...OR 14 MILES SOUTHEAST OF DOWNTOWN WICHITA...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... DOUGLASS...AUGUSTA...LEON...ATLANTA AND ROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3744 9715 3774 9715 3774 9665 3740 9674 TIME...MOT...LOC 1634Z 275DEG 29KT 3759 9706 WIND...HAIL 60MPH 1.00IN $$ CARUSO
2 follow-up statements
495 WWUS53 KICT 161644 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1144 AM CDT THU JUN 16 2011 KSC015-035-161730- /O.CON.KICT.SV.W.0213.000000T0000Z-110616T1730Z/ BUTLER KS-COWLEY KS- 1144 AM CDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY AND SOUTHERN BUTLER COUNTIES UNTIL 1230 PM CDT... AT 1139 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOUGLASS...OR 20 MILES SOUTHEAST OF DOWNTOWN WICHITA... MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... LEON AND ATLANTA. AT 1142 AM CDT...BUTLER COUNTY EMERGENCY MANAGEMENT RELAYED A REPORT OF A POWER POLE BLOWN DOWN 3 MILES NORTHEAST OF ROSE HILL. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3744 9715 3774 9715 3774 9665 3740 9674 TIME...MOT...LOC 1644Z 275DEG 29KT 3755 9698 WIND...HAIL 60MPH 1.00IN $$ CARUSO
639 WWUS53 KICT 161656 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1156 AM CDT THU JUN 16 2011 KSC015-035-161730- /O.CON.KICT.SV.W.0213.000000T0000Z-110616T1730Z/ BUTLER KS-COWLEY KS- 1156 AM CDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL COWLEY AND SOUTH CENTRAL BUTLER COUNTIES UNTIL 1230 PM CDT... AT 1153 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF ATLANTA...OR 16 MILES NORTH OF WINFIELD...MOVING EAST AT 40 MPH. LOCATIONS IMPACTED INCLUDE... ATLANTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3743 9707 3761 9700 3759 9669 3740 9674 TIME...MOT...LOC 1656Z 279DEG 33KT 3748 9683 WIND...HAIL 60MPH 1.00IN $$ CARUSO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:33 AM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Jun 16, 6:33 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 633 AM CDT THU JUN 16 2011 .AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU NUMEROUS TSRA GRADUALLY INCREASING FROM SRN NEBRASKA SE ACROSS NRN & CNTRL KS TO SC KS IN ALIGNMENT WITH FAIRLY WELL-DEFINED SFC-850MB MOISTURE AXIS. EXPECT TSRA TO PERSIST OVER MUCH OF CNTRL 1/3 OF KS TIL ~15Z WITH CB TOPS WARMING BY THAT TIME. GRADUALLY DIMINISHING CLOUD COVER WILL INDUCE SE 9-13KT WINDS TO BECOME SLY & INCREASE TO 17-22KTS OVER MOST AREAS BY 18Z WITH FURTHER INCREASING VELOCITIES LATE THIS AFTERNOON. THIS HOWEVER WILL DESTABILIZE THE AIRMASS & WITH SLOW SE MOVING COLD FRONT PROGGED TO APPROACH KS TURNPIKE EARLY THIS EVENING TOWARD MOISTURE-RICH LWR AIRMASS SCT TSRA SHOULD REDEVELOP OVER ERN 1/2 OF KS LATE THIS AFETRNOON & CONTINUE THROUGHOUT THE EVENING. HAVE LEFT SUCH MENTION OUT OF TAFS FOR NOW SO AS TO ALLOW SUCCESSOR CHANCE TO EVALUATE SE PROGRESS OF FRONT. && .PREV DISCUSSION... /ISSUED 250 AM CDT THU JUN 16 2011/ DISCUSSION... A SUBTLE SHORTWAVE TROUGH EVIDENT ON THE 1.5 POTENTIAL VORTICITY UNIT (PVU) SURFACE OVER NORTHERN NEW MEXICO IS PROGGED TO TRANSLATE EASTWARD TODAY ARRIVING OVER THE GREAT PLAINS THIS AFTERNOON. AHEAD OF THIS FEATURE...LOW PRESSURE AT THE SURFACE OVER SOUTHEAST COLORADO IS EXPECTED TO DEEPEN ALLOWING A WARM FRONT OVER PORTIONS OF CENTRAL KANSAS TO BECOME BETTER DEFINED. THIS FRONT MAY PROVIDE A FOCUS FOR DEEP MOIST CONVECTION THIS AFTERNOON AND THE HIGHEST POPS WILL REMAIN TIED TO THE EXPECTED POSITION OF THIS SUBTLE FRONTAL BOUNDARY. FURTHER SOUTH...IT WILL BE DIFFICULT TO RULE OUT AN ISOLATED THUNDERSTORM OR TWO WITHIN A DEEPLY MIXED BOUNDARY LAYER HOWEVER THE STRENGTH OF THE CAP MAY FOIL OR THWART OUR CHANCES FOR DEEP MOIST CONVECTION. IN ADDITION...EARLY MORNING CONVECTION MAY BE ONGOING OR FESTERING ACROSS PORTIONS OF CENTRAL KANSAS WITHIN AREA OF LOW-MID LVL WAA/H9-H8 MOISTURE TRANSPORT AND ANY LINGERING OUTFLOW BOUNDARIES MAY PROVIDE ADDITIONAL OPPORTUNITIES FOR THUNDERSTORM DEVELOPMENT...THEREFORE WILL BUMP POPS UP SLIGHTLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS WHERE AN ISOLATED STORM OR TWO WILL REMAIN POSSIBLE. THE EML IS PROGGED TO ADVECT EAST-NORTHEAST ACROSS THE AREA OVERNIGHT PROVIDING A CAPPING INVERSION FOR ALL BUT THE SOUTHEASTERN MOST COUNTIES. FRIDAY-SATURDAY...ANOTHER ROUND OF DEEP MOIST CONVECTION IS ANTICIPATED ALONG THE COLD FRONT FRIDAY AFTERNOON ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. THE PRIMARY CHANGE FROM THE PREVIOUS FORECAST WAS TO LOWER MAXIMUM TEMPERATURES ACROSS CENTRAL KANSAS WHERE EARLY AFTERNOON FROPA IS ANTICIPATED AND BUMP UP POPS ALONG THE COLD FRONT WHERE WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND 21Z. MAINTAINED POPS THROUGH THE EVENING HOURS ALONG THE ANTICIPATED FRONTAL LOCATION AS IT BECOMES STATIONARY WITHIN AREA OF OF H7 WAA/310K ISENTROPIC ASCENT DOWNSTREAM OF H85 THETA-E AXIS. THE FRONT WILL CONTINUE TO MEANDER ACROSS THE AREA ON SATURDAY PROVIDING A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. TRYING TO PINPOINT THE LOCATION OF THE FRONT WILL REMAIN A CHALLENGE AND WILL KEEP LOW POPS ACROSS MUCH OF THE AREA AS ANOTHER SHORTWAVE TROUGH IS PROGGED TO MOVE OUT OF THE ROCKIES AND INTO THE PLAINS. SUN-WED...AN H5 TROUGH OVER THE ROCKIES AT THE BEGINNING OF THE PERIOD WILL TRANSLATE EAST ACROSS THE PLAINS EARLY IN THE WEEK BRINGING INCREASING CHANCES OF DEEP MOIST CONVECTION AND MORE SEASONABLE TEMPERATURES TO THE GREAT PLAINS. MWM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 99 75 98 72 / 30 20 30 20 HUTCHINSON 98 73 92 70 / 30 20 20 20 NEWTON 96 74 96 71 / 40 20 30 20 ELDORADO 96 73 101 71 / 40 20 20 30 WINFIELD-KWLD 98 76 103 74 / 20 20 20 30 RUSSELL 93 70 87 64 / 30 20 10 10 GREAT BEND 97 72 88 66 / 20 20 10 10 SALINA 91 73 90 68 / 50 20 20 10 MCPHERSON 95 73 90 69 / 40 20 20 20 COFFEYVILLE 94 75 98 75 / 40 20 10 20 CHANUTE 92 72 97 74 / 50 30 10 20 IOLA 91 71 96 73 / 50 30 10 20 PARSONS-KPPF 93 74 97 75 / 40 30 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 16, 4:33 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 433 AM CDT THU JUN 16 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-171200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 433 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL IMPACT MUCH OF THE AREA THIS MORNING WITH THE BEST COVERAGE EXPECTED NORTH AND EAST OF A LINE FROM RUSSELL TO HUTCHINSON TO WINFIELD. A FEW STRONG STORMS WITH HAIL UP TO ONE INCH IN DIAMETER AND GUSTY WINDS WILL BE THE PRIMARY THREATS THIS MORNING. ISOLATED THUNDERSTORMS MAY DEVELOP ALONG A DRYLINE ACROSS WESTERN KANSAS AND SPREAD EAST THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STATIONARY FRONT WILL MEANDER OVER CENTRAL AND SOUTH CENTRAL KANSAS THROUGH THE WEEKEND WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS REMAINING POSSIBLE. MORE WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED EARLY NEXT WEEK AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA. SOME STRONG TO SEVERE STORMS APPEAR POSSIBLE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. AS TEMPERATURES CLIMB INTO THE UPPER 90S ACROSS PORTIONS OF THE AREA THROUGH THE WEEKEND...HEAT INDICES MAY EXCEED 100 ACROSS MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MWM
In the hours before
Special weather statement, Jun 16, 9:39 AM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 939 AM CDT THU JUN 16 2011 KSZ049-161515- SALINE- 939 AM CDT THU JUN 16 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SALINE COUNTY... AT 935 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF MARQUETTE...OR 18 MILES SOUTHWEST OF SALINA...AND MOVING EAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Special weather statement, Jun 16, 9:51 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 951 AM CDT THU JUN 16 2011 KSZ051-052-068-161515- HARVEY-MARION-MCPHERSON- 951 AM CDT THU JUN 16 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARVEY...MARION AND MCPHERSON COUNTIES... AT 950 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROXBURY TO 6 MILES NORTH OF HALSTEAD...AND MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Special weather statement, Jun 16, 10:12 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1012 AM CDT THU JUN 16 2011 KSZ051-052-068-069-161545- BUTLER-HARVEY-MARION-MCPHERSON- 1012 AM CDT THU JUN 16 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER...HARVEY...MARION AND MCPHERSON COUNTIES... AT 1010 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DURHAM TO NEWTON...AND MOVING EAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Special weather statement, Jun 16, 10:50 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1050 AM CDT THU JUN 16 2011 KSZ068-069-083-161615- BUTLER-HARVEY-SEDGWICK- 1050 AM CDT THU JUN 16 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER...HARVEY AND SEDGWICK COUNTIES... AT 1044 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEWTON TO MAIZE...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Jun 16, 11:02 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1102 AM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM TSTM WND GST MCCONNELL AIR FORCE BAS 37.62N 97.27W
06/16/2011 M52 MPH SEDGWICK KS ASOS
&&
JMBSpecial weather statement, Jun 16, 11:14 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1114 AM CDT THU JUN 16 2011 KSZ068-069-083-161645- BUTLER-HARVEY-SEDGWICK- 1114 AM CDT THU JUN 16 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR BUTLER...HARVEY AND SEDGWICK COUNTIES... AT 1109 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NORTHEAST WICHITA...OR 8 MILES NORTHEAST OF DOWNTOWN WICHITA...AND MOVING SOUTHEAST AT 35 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:40 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 19 min |
| Jun 16, 8:43 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Saline | 29 min |
| Jun 16, 12:05 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk | 31 min |
| Jun 16, 12:35 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 55 min |
| Jun 16, 1:05 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 45 min |
| Jun 16, 6:59 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.